Alert archive / Ohio / Small Craft Advisories in 2011
Small Craft Advisory 62, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Dec 7, 2011, 3:34 PM EST. It took effect at Dec 7, 2011, 10:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2011, 3:34 PM EST (20:34 UTC)
- In effect from
- Dec 7, 2011, 10:00 PM EST
- Expired
- Dec 8, 2011, 10:01 AM EST
- In force
- 12 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
777 WHUS71 KCLE 072034 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 334 PM EST WED DEC 7 2011 LEZ142>149-080445- /O.NEW.KCLE.SC.Y.0062.111208T0300Z-111208T1500Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 334 PM EST WED DEC 7 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST THURSDAY. * WINDS AND WAVES:THE COMBINATION OF THE EAST COAST STORM AND AN APPROACHING FRONTAL SYSTEM TO OUR WEST WILL RESULT IN AN INCREASE IN THE WIND GRADIENT. THIS WILL CAUSE THE WINDS TO INCREASE TO 15 TO 25 KNOTS TONIGHT AND WAVES TO INCREASE TO 4 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
3 follow-up statements
015 WHUS71 KCLE 080324 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1024 PM EST WED DEC 7 2011 LEZ142>149-081130- /O.CON.KCLE.SC.Y.0062.000000T0000Z-111208T1500Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 1024 PM EST WED DEC 7 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY. * WINDS AND WAVES: WEST WINDS OF 15 TO 25 KNOTS WILL OCCUR OVERNIGHT WITH WAVES OF 4 TO 6 FEET. THE SMALL CRAFT ADVISORY MAY BE EXTENDED INTO FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
023 WHUS71 KCLE 081026 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 526 AM EST THU DEC 8 2011 LEZ146>149-081830- /O.EXT.KCLE.SC.Y.0062.000000T0000Z-111209T0300Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 526 AM EST THU DEC 8 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM THIS EVENING FROM AVON POINT EAST. * WINDS AND WAVES: WEST WINDS OF 10 TO 20 KNOTS WILL BECOME SOUTHWEST 15 TO 25 KNOTS TODAY WITH WAVES OF 4 TO 6 FEET. THE SMALL CRAFT ADVISORY MAY BE EXTENDED INTO SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD STAY IN PORT. && $$ LEZ142>145-081500- /O.CON.KCLE.SC.Y.0062.000000T0000Z-111208T1500Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- 526 AM EST THU DEC 8 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM THIS MORNING WEST OF AVON POINT. * WINDS AND WAVES: WEST WINDS OF 10 TO 20 KNOTS WILL BECOME SOUTHWEST TODAY. WAVES OF 3 TO 5 FEET WILL SUBSIDE TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
850 WHUS71 KCLE 081501 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1001 AM EST THU DEC 8 2011 LEZ146>149-082315- /O.CAN.KCLE.SC.Y.0062.000000T0000Z-111209T0300Z/ /O.NEW.KCLE.SC.Y.0063.111208T1501Z-111209T0300Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 1001 AM EST THU DEC 8 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. * WINDS AND WAVES: WEST WINDS OF 10 TO 20 KNOTS WILL BECOME SOUTHWEST 15 TO 25 KNOTS TODAY WITH WAVES OF 4 TO 7 FEET. THE SMALL CRAFT ADVISORY MAY BE EXTENDED INTO SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD STAY IN PORT. A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LEZ142>145-081615- /O.CAN.KCLE.SC.Y.0062.000000T0000Z-111208T1500Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- 1001 AM EST THU DEC 8 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ OUDEMAN
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Dec 7, 12:51 PM EST, 2 hours 43 minutes earlier.
Area forecast discussion, Dec 7, 12:51 PM EST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1251 PM EST WED DEC 7 2011 .SYNOPSIS... A HIGH PRESSURE RIDGE WILL SLOWLY BUILD EAST OVER THE REGION TODAY. A COLD FRONT WILL MOVE EAST ACROSS THE AREA FRIDAY MORNING. HIGH PRESSURE WILL MOVE EAST INTO THE CENTRAL MISSISSIPPI VALLEY REGION BY SATURDAY MORNING AND TO THE OHIO VALLEY BY SATURDAY EVENING. THE HIGH WILL MOVE TO THE EAST COAST BY SUNDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE PRECIPITATION WILL CONTINUE TO DECREASE FROM THE NORTH THROUGH THE AFTERNOON AND THE CLOUDS WILL ALSO TRY TO DECREASE FROM THE WEST. SOME AREAS STILL GETTING SOME RAIN...SO WILL CONTINUE A MIX. TEMPERATURES LOOK GOOD...MADE SOME MINOR ADJUSTMENTS. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... THIS PERIOD IS WHEN THE FUN BEGINS. MODELS HAVE BEEN ADVERTISING THE POTENTIAL FOR A SIGNIFICANT LAKE EFFECT SNOW EVENT FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA FOR THE LAST SEVERAL DAYS. THIS IS EXPECTED TO OCCUR ON FRIDAY INTO SATURDAY. BUT MORE ON THAT LATER. FAIR WEATHER RETURNS FOR A SHORT PERIOD OF TIME BEGINNING TONIGHT AND CONTINUING THROUGH THURSDAY OVER MUCH OF THE AREA WHILE UNDER THE INFLUENCE OF HIGH PRESSURE. THIS ALL STARTS TO COMES TO AN END BY THURSDAY NIGHT WHEN A FAIRLY STRONG UPPER LEVEL POLAR JET MAXIMA TRACKS JUST NORTH OF THE AREA AND PLACES THE FORECAST AREA IN THE RIGHT REAR QUAD OF THE JET STREAM. A SHOT OF POSITIVE VORTICITY ENERGY AND ASSOCIATED MOISTURE STREAK ACROSS THE FORECAST AREA THURSDAY AFTERNOON INTO THURSDAY NIGHT AND FRIDAY MORNING. ALL OF THIS IS SUPPORTED BY A COLD FRONT THAT MOVES EAST FRIDAY MORNING ACROSS THE AREA. DEPTH OF COLD AIR WILL BE THERE TO PRODUCE SOME LIGHT SNOW ALL AREAS ON FRIDAY. THEN THE TRANSITION TO LAKE EFFECT OCCURS LATE FRIDAY INTO SATURDAY AS FLOW BECOMES ALIGNED UP THE LAKE SHORE INTO NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. MODEL SOUNDINGS SUPPORT MODERATE TO EXTREME INSTABILITY BY FRIDAY EVENING INTO THE DAY SATURDAY. OTHER FACTOR IS THE DEPTH OF THE INSTABILITY GOES ALL THE WAY UP TO 10K TO 11K FEET AND THIS CONTINUES THROUGH SATURDAY MORNING. THE INVERSION STARTS TO DROP TO 5K FEET BY SATURDAY MORNING BUT I ANTICIPATE LAKE EFFECT WILL LIKELY CONTINUE THROUGH THE DAY. AT THIS POINT...IT LOOKS LIKE WE MAY NEED HEADLINES IN THE NEAR FUTURE SO STAY TUNED. FAIRLY STRONG COLD AIR ADVECTION WILL BEGIN TO TAKE PLACE FRIDAY INTO SATURDAY AFTER COLD FRONTAL PASSAGE. HIGHS BY SATURDAY WILL STRUGGLE TO GET OUT OF THE UPPER 20S. && .LONG TERM /SUNDAY THROUGH TUESDAY/... THE EXTENDED FORECAST WILL FEATURE AN EXITING TROUGH ALOFT ON SATURDAY... WITH GENERAL HIGH HEIGHTS AND RIDGING ACROSS THE MIDDLE OF THE COUNTRY EARLY NEXT WEEK. A WEAK TROUGH/COLD FRONT IS PROGGED TO CROSS THE NORTHERN PLAINS...GREAT LAKES... AND NORTHEAST BY TUESDAY AND IT SEEMS THAT IT WILL JUST GRAZE THE LOCAL AREA ON TUESDAY. I AM NOT SURE THERE WILL BE MUCH PRECIPITATION WITH THE SYSTEM BUT THERE SHOULD BE AT LEAST AN INCREASE IN CLOUDS. TEMPERATURES WILL RECOVER TO NEAR NORMAL ON SUNDAY AND THEN A CATEGORY OR TWO ABOVE NORMAL EARLY NEXT WEEK. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... CONDITIONS SLOWLY IMPROVING FROM WEST TO EAST FROM MVFR TO VFR THE REMAINDER OF THIS AFTERNOON. LIGHT SNRA ENDING TOO AS WINDS BACK MORE TO THE WEST. WEAK AND DISSIPATING FRONT TO SLIDE ACROSS THE AREA OVERNIGHT. EXPECTING PRIMARILY VFR CEILINGS WITH THIS...WITH THE OUTSIDE CHANCE THEY COME IN MVFR. WILL HOLD ONTO THE BKN035 OVERNIGHT. NOT EXPECTING VSBYS TO LOWER AS DRIER AIR DOES WORK IN. WEST FLOW OVERNIGHT AND THURSDAY...STRONGEST ALONG THE IMMEDIATE LAKESHORE WITH GUSTS TO 25 MPH. VFR THURSDAY. OUTLOOK...NON VFR FRIDAY ENTIRE AREA. NON VFR FRIDAY NIGHT INTO SATURDAY NORTHEAST OHIO AND NORTHWEST PA. && .MARINE... A BIT OF A RESPITE TODAY AS WEAK HIGH PRESSURE WILL BUILD IN FROM THE WEST. A LIGHT NORTH FLOW WILL BACK TOWARD THE SOUTHWEST BY THURSDAY MORNING AND INCREASE AHEAD OF THE NEXT FRONT. THE LAKE WILL QUICKLY SEE INCREASES IN WINDS AND WAVES AND A SMALL CRAFT ADVISORY WILL BE NEEDED ONCE AGAIN BY THURSDAY MORNING. THE SOUTHWEST FLOW WILL SHIFT TO NORTHWEST WITH THE FRONTAL PASSAGE ON FRIDAY...THEN BEGIN TO BACK AGAIN OVER THE WEEKEND AS HIGH PRESSURE SLIDES TO THE SOUTH. THE WINDS/WAVES MAY NOT DIMINISH ENOUGH TO DROP THE SMALL CRAFT ADVISORY...ESPECIALLY EAST OF AVON POINT...OVER THE WEEKEND. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...LOMBARDY NEAR TERM...KIELTYKA SHORT TERM...LOMBARDY LONG TERM...KOSARIK AVIATION...OUDEMAN MARINE...KOSARIK
Hazardous weather outlook, Dec 7, 4:10 AM EST, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 410 AM EST WED DEC 7 2011 OHZ003-006>010-017>023-027>033-036>038-047-080915- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON- MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND- WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- 410 AM EST WED DEC 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. FLOODING WILL CONTINUE ON SOME RIVERS AND STREAMS TODAY AND TONIGHT. SEE LATEST FLOOD WARNINGS FOR THE LATEST ON THE RIVER LEVELS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SOME RIVERS WILL CONTINUE TO REMAIN IN FLOOD THROUGH THE END OF THE WEEK. BE SURE TO SEE THE LATEST FLOOD WARNINGS FOR INFORMATION ON THE RIVER LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ011>014-089-PAZ001>003-080915- CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 410 AM EST WED DEC 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. FLOODING WILL CONTINUE ON SOME RIVERS AND STREAMS TODAY AND TONIGHT. SEE LATEST FLOOD WARNINGS FOR THE LATEST ON THE RIVER LEVELS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SOME RIVERS WILL CONTINUE TO REMAIN IN FLOOD THROUGH THE END OF THE WEEK. BE SURE TO SEE THE LATEST FLOOD WARNINGS FOR INFORMATION ON THE RIVER LEVELS. COLD AIR WILL MOVE SOUTHEAST INTO THE REGION BY THE END OF THE WEEK. THERE IS THE POSSIBILITY THAT LAKE EFFECT SNOW COULD DEVELOP AND PRODUCE SIGNIFICANT SNOW ACCUMULATIONS FRIDAY INTO SATURDAY. BE SURE TO STAY TUNED TO THE LATEST FORECASTS FOR THE POSSIBLE LAKE EFFECT SNOW EVENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-080915- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 410 AM EST WED DEC 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. LOMBARDY
Nearby
Small Craft Advisories in Ohio, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.